July  2016, 36(7): 4063-4075. doi: 10.3934/dcds.2016.36.4063

A formula of conditional entropy and some applications

1. 

Wu Wen-Tsun Key Laboratory of Mathematics, USTC, Chinese Academy of Sciences, School of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, China

Received  June 2015 Revised  November 2015 Published  March 2016

In this paper we establish a formula of conditional entropy and give two examples of applications of the formula.
Citation: Xiaomin Zhou. A formula of conditional entropy and some applications. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 4063-4075. doi: 10.3934/dcds.2016.36.4063
References:
[1]

R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319. doi: 10.1090/S0002-9947-1965-0175106-9.

[2]

T. Bogenschütz, Entropy, pressure, and a variational principle for random dynamical systems, Random Comput. Dynam., 1 (1992/93), 99-116.

[3]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136. doi: 10.1090/S0002-9947-1973-0338317-X.

[4]

M. Brin and A. Katok, On local entropy, in Geometric Dynamics, Rio de Janeiro,,(1981),in Lecture Notes in Math., Springer, Berlin, 1007 (1983), 30-38. doi: 10.1007/BFb0061408.

[5]

E. I. Dinaburg, A correlation between topological entropy and metric entropy, (Russian) Dokl. Akad. Nauk SSSR, 190 (1970), 19-22.

[6]

T. Downarowicz and J. Serafin, Fiber entropy and conditional variational principles in compact non-metrizable spaces, Fund. Math., 172 (2002), 217-247. doi: 10.4064/fm172-3-2.

[7]

M. Einsiedler and T. Ward, Ergodic Theory with a View Towards Number Theory, Graduate Texts in Mathematics, 259, Springer-Verlag London, 2011. doi: 10.1007/978-0-85729-021-2.

[8]

C. Fang, W. Huang, Y. Yi and P. Zhang, Dimensions of stable sets and scrambled sets in positive finite entropy systems, Ergodic Theory Dynam. Systems, 32 (2012), 599-628. doi: 10.1017/S0143385710000982.

[9]

D. Feng and W. Huang, Variational principles for topological entropies of subsets, J. Funct. Anal., 263 (2012), 2228-2254. doi: 10.1016/j.jfa.2012.07.010.

[10]

E. Glasner, Ergodic Theory Via Joinings, Mathematical Surveys and Monographs, 101, American Mathematical Society, Providence, RI, 2003. doi: 10.1090/surv/101.

[11]

T. N. T. Goodman, Relating topological entropy and measure entropy, Bull. London Math. Soc., 3 (1971), 176-180. doi: 10.1112/blms/3.2.176.

[12]

L. W. Goodwyn, Topological entropy bounds measure-theoretic entropy, Proc. Amer. Math. Soc., 23 (1969), 679-688. doi: 10.1090/S0002-9939-1969-0247030-3.

[13]

W. Huang, Stable sets and $\epsilon$-stable sets in positive-entropy systems, Comm. Math. Phys., 279 (2008), 535-557. doi: 10.1007/s00220-008-0430-8.

[14]

W. Huang, J. Li and X.D. Ye, Stable sets and mean Li-Yorke chaos in positive entropy systems, J. Funct. Anal., 266 (2014), 3377-3394. doi: 10.1016/j.jfa.2014.01.005.

[15]

F. Ledrappier and P. Walters, A relativised variational principle for continuous transformations, J. London Math. Soc.(2), 16 (1977), 568-576.

[16]

P. D. Liu, A note on the entropy of factors of random dynamical systems, Ergodic Theory Dynam. Systems, 25 (2005), 593-603. doi: 10.1017/S0143385704000586.

[17]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137-173.

[18]

Y. Kifer, Ergodic Theory of Random Transformations, Progress in Probability and Statistics, 10, Birkhäuser Boston, Inc., Boston, MA, 1986. doi: 10.1007/978-1-4684-9175-3.

[19]

A. N. Kolmogorov, A new metric invariant of transient dynamical systems and automorphisms in Lebesgue spaces, (Russian) Dokl. Akad. Nauk. SSSR (N.S.), 119 (1958), 861-864.

show all references

References:
[1]

R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy, Trans. Amer. Math. Soc., 114 (1965), 309-319. doi: 10.1090/S0002-9947-1965-0175106-9.

[2]

T. Bogenschütz, Entropy, pressure, and a variational principle for random dynamical systems, Random Comput. Dynam., 1 (1992/93), 99-116.

[3]

R. Bowen, Topological entropy for noncompact sets, Trans. Amer. Math. Soc., 184 (1973), 125-136. doi: 10.1090/S0002-9947-1973-0338317-X.

[4]

M. Brin and A. Katok, On local entropy, in Geometric Dynamics, Rio de Janeiro,,(1981),in Lecture Notes in Math., Springer, Berlin, 1007 (1983), 30-38. doi: 10.1007/BFb0061408.

[5]

E. I. Dinaburg, A correlation between topological entropy and metric entropy, (Russian) Dokl. Akad. Nauk SSSR, 190 (1970), 19-22.

[6]

T. Downarowicz and J. Serafin, Fiber entropy and conditional variational principles in compact non-metrizable spaces, Fund. Math., 172 (2002), 217-247. doi: 10.4064/fm172-3-2.

[7]

M. Einsiedler and T. Ward, Ergodic Theory with a View Towards Number Theory, Graduate Texts in Mathematics, 259, Springer-Verlag London, 2011. doi: 10.1007/978-0-85729-021-2.

[8]

C. Fang, W. Huang, Y. Yi and P. Zhang, Dimensions of stable sets and scrambled sets in positive finite entropy systems, Ergodic Theory Dynam. Systems, 32 (2012), 599-628. doi: 10.1017/S0143385710000982.

[9]

D. Feng and W. Huang, Variational principles for topological entropies of subsets, J. Funct. Anal., 263 (2012), 2228-2254. doi: 10.1016/j.jfa.2012.07.010.

[10]

E. Glasner, Ergodic Theory Via Joinings, Mathematical Surveys and Monographs, 101, American Mathematical Society, Providence, RI, 2003. doi: 10.1090/surv/101.

[11]

T. N. T. Goodman, Relating topological entropy and measure entropy, Bull. London Math. Soc., 3 (1971), 176-180. doi: 10.1112/blms/3.2.176.

[12]

L. W. Goodwyn, Topological entropy bounds measure-theoretic entropy, Proc. Amer. Math. Soc., 23 (1969), 679-688. doi: 10.1090/S0002-9939-1969-0247030-3.

[13]

W. Huang, Stable sets and $\epsilon$-stable sets in positive-entropy systems, Comm. Math. Phys., 279 (2008), 535-557. doi: 10.1007/s00220-008-0430-8.

[14]

W. Huang, J. Li and X.D. Ye, Stable sets and mean Li-Yorke chaos in positive entropy systems, J. Funct. Anal., 266 (2014), 3377-3394. doi: 10.1016/j.jfa.2014.01.005.

[15]

F. Ledrappier and P. Walters, A relativised variational principle for continuous transformations, J. London Math. Soc.(2), 16 (1977), 568-576.

[16]

P. D. Liu, A note on the entropy of factors of random dynamical systems, Ergodic Theory Dynam. Systems, 25 (2005), 593-603. doi: 10.1017/S0143385704000586.

[17]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137-173.

[18]

Y. Kifer, Ergodic Theory of Random Transformations, Progress in Probability and Statistics, 10, Birkhäuser Boston, Inc., Boston, MA, 1986. doi: 10.1007/978-1-4684-9175-3.

[19]

A. N. Kolmogorov, A new metric invariant of transient dynamical systems and automorphisms in Lebesgue spaces, (Russian) Dokl. Akad. Nauk. SSSR (N.S.), 119 (1958), 861-864.

[1]

Yuntao Zang. An upper bound of the measure-theoretical entropy. Discrete and Continuous Dynamical Systems, 2022  doi: 10.3934/dcds.2022052

[2]

Ugur G. Abdulla. Wiener's criterion at $\infty$ for the heat equation and its measure-theoretical counterpart. Electronic Research Announcements, 2008, 15: 44-51. doi: 10.3934/era.2008.15.44

[3]

Andrzej Biś. Entropies of a semigroup of maps. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 639-648. doi: 10.3934/dcds.2004.11.639

[4]

Vincent Giovangigli, Lionel Matuszewski. Structure of entropies in dissipative multicomponent fluids. Kinetic and Related Models, 2013, 6 (2) : 373-406. doi: 10.3934/krm.2013.6.373

[5]

Mickaël Crampon. Entropies of strictly convex projective manifolds. Journal of Modern Dynamics, 2009, 3 (4) : 511-547. doi: 10.3934/jmd.2009.3.511

[6]

Zhiming Li, Yujun Zhu. Entropies of commuting transformations on Hilbert spaces. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 5795-5814. doi: 10.3934/dcds.2020246

[7]

Peng Sun. Measures of intermediate entropies for skew product diffeomorphisms. Discrete and Continuous Dynamical Systems, 2010, 27 (3) : 1219-1231. doi: 10.3934/dcds.2010.27.1219

[8]

Eduard Feireisl. Relative entropies in thermodynamics of complete fluid systems. Discrete and Continuous Dynamical Systems, 2012, 32 (9) : 3059-3080. doi: 10.3934/dcds.2012.32.3059

[9]

Ansgar Jüngel, Ingrid Violet. First-order entropies for the Derrida-Lebowitz-Speer-Spohn equation. Discrete and Continuous Dynamical Systems - B, 2007, 8 (4) : 861-877. doi: 10.3934/dcdsb.2007.8.861

[10]

Welington Cordeiro, Manfred Denker, Xuan Zhang. On specification and measure expansiveness. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 1941-1957. doi: 10.3934/dcds.2017082

[11]

Welington Cordeiro, Manfred Denker, Xuan Zhang. Corrigendum to: On specification and measure expansiveness. Discrete and Continuous Dynamical Systems, 2018, 38 (7) : 3705-3706. doi: 10.3934/dcds.2018160

[12]

Petr Kůrka. On the measure attractor of a cellular automaton. Conference Publications, 2005, 2005 (Special) : 524-535. doi: 10.3934/proc.2005.2005.524

[13]

Tomasz Downarowicz, Yonatan Gutman, Dawid Huczek. Rank as a function of measure. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2741-2750. doi: 10.3934/dcds.2014.34.2741

[14]

Zari Dzalilov, Iradj Ouveysi, Alexander Rubinov. An extended lifetime measure for telecommunication network. Journal of Industrial and Management Optimization, 2008, 4 (2) : 329-337. doi: 10.3934/jimo.2008.4.329

[15]

M. Baake, P. Gohlke, M. Kesseböhmer, T. Schindler. Scaling properties of the Thue–Morse measure. Discrete and Continuous Dynamical Systems, 2019, 39 (7) : 4157-4185. doi: 10.3934/dcds.2019168

[16]

Barbara Brandolini, Francesco Chiacchio, Cristina Trombetti. Hardy type inequalities and Gaussian measure. Communications on Pure and Applied Analysis, 2007, 6 (2) : 411-428. doi: 10.3934/cpaa.2007.6.411

[17]

Oliver Jenkinson. Every ergodic measure is uniquely maximizing. Discrete and Continuous Dynamical Systems, 2006, 16 (2) : 383-392. doi: 10.3934/dcds.2006.16.383

[18]

Xiangfeng Yang. Stability in measure for uncertain heat equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (12) : 6533-6540. doi: 10.3934/dcdsb.2019152

[19]

Neil S. Trudinger, Xu-Jia Wang. Quasilinear elliptic equations with signed measure. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 477-494. doi: 10.3934/dcds.2009.23.477

[20]

Hayden Schaeffer, John Garnett, Luminita A. Vese. A texture model based on a concentration of measure. Inverse Problems and Imaging, 2013, 7 (3) : 927-946. doi: 10.3934/ipi.2013.7.927

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (329)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]